Jump to content

Doing well on Lexapro so far


michiganjan
 Share

Recommended Posts

I have been taking Lexapro for 8 weeks now. My dosage is between 1/8 and 1/4 of a pill per day.

It is unscientific, but when I took 1/4 a day, I couldn't stay awake. I was completely drugged.

Then I started 1/8 per day or a bit more, depends on how I cut the pill . . . it is difficult to cut it that small. Anyway, I noticed nothing for 4 1/2 weeks, then ZING!

My brain jumped into hyperspace and thought and thougt and thought. I would get business ideas in the middle of the night. I have had some days when I needed a nap, but I have had so much more stamina and have been able to do some shopping. It has just about wiped out the brain fog.

I saw my doc last week and told him I was go go go and what happens when I sink sink sink? He was worried about my lack of sleep so put me on a low dose of another drug to help even things out. I have even been tolerating that.

I had a skin allergic skin reaction on day 6 of the new med, so didn't take it the next day and went to the dermatologist. I had my hair dyed the morning of the reaction, but have had it done like that before with no problem.

Anyway, the dermatologist looked at the rash and said it appeared to her to be contact dermatitis and not in the pattern she would expect from an allergic reaction to a drug, so back on the new med I go today. Don't know what I will do in six weeks when I start looking like the old gray mare!

Anyway, so far the lexapro is very helpful.

Has anyone else done well on it Lexapro and found help for the actual POTS symptoms?

I searched the archives and every thread I could find on Lexapro except one is negative. That person said it made them feel better, but did not report any specific POTS symptoms that were helped. If there is anyone out there doing well on Lexapro, please post here and tell me, if possible, how it has helped POTS symptoms specifically.

I did not name the other drug I am taking because I don't want to know anything about it or hear anything negative about it. When the doc prescribed it he handed me the package insert to read. I said, "I am not going to read it. I don't want to know anything. I am just going to take it and if something bad comes up I'll call you." He said that was probably a good idea. After I get well situated on it I will post about it if it works out for me. You all cross all those dysautonomic fingers out there in POTS land!

I once gained a ton of weight on Paxil. And it constipated me something fierce. The Lexapro is constipating but now I am surviving on 4 fibercon a day.

I am afraid to get on the scale. I never eat sugar, I mean never except for every night since Halloween I have eaten a small Butterfinger. They were left over. I must stop. I must diet. I must lose 6 pounds just for good measure to prove I can stay on this small does of Lexapro.

Anyway, so far so good. I am quite good, actually. But I did tell the Doc 5 pounds and I'm out. That is why I don't want to get on the scale.

No more candy for me tomorrow! NONE! I haven't eaten sugar in 25 years, why on earth I am doing this now I can't imagine, but no more. Absolutely!

Michigan Jan

Link to comment
Share on other sites

Guest tearose

Hi jan, my fingers are crossed for you! I hope the new medicines work out for you. It is encouraging to hear how you have been able to sustain an improved level of activity! Hyperspace, that is awesome!

Did the rash go away? That may be your reaction to the Butterfinger!!! kidding, tearose

Link to comment
Share on other sites

:) Hi Jan - I am on 5 mg of Lexapro in the a.m. and have been for over a year now - I find it helps with my dizziness somehow, I am not as lightheaded and "dizzy feeling or spaced out", but I have gained weight on it and even though I do not eat alot, do not eat alot of junk food, I had to be put on a low dosage of another drug to counteract the effects of the weight gain. Also, I get real sleepy during the day and sit down and wham, I wind up taking an hour-2 hour nap without knowing I was going to, but then at night I am wired and ready to go and cannot fall asleep until late. All in all though, I would recommend the Lexapro in a low dosage, 5 mg that I take in the a.m. is 1 1/2 a pill. Good luck! Beth
Link to comment
Share on other sites

I took Lexapro for about three or four months. It seemed to bring my heart rate down a little more -- from 90s to 70s or 80s. I could not tolerate the side effects, though -- I felt like I was being forced at gunpoint to smile; I had a strange sort of dizziness/vertigo; my sex drive was totally gone; and I felt like a robot.

But if it works for you, that's great. I was taking 10 mg; I wanted to try less and my doctor told me it would be a waste because it's not effective in smaller doses. I think the drug company had HIM brainwashed. I ultimately decided I wanted to try and get by drug-free as possible.

Amy

Link to comment
Share on other sites

AMY,

I can't imagine what taking 10 mg a day would do to me. I am getting pretty good results on 1/8 of a 10 mg pill a day!

I had horrible symptoms from Paxil that I took a few years ago. However, I took the dose the Doc recommended. I wonder how it would have been if I had started low and took it slow.

My doctor recognizes that the 1/8 a pill a day is having an effect on dopamine from what I tell him. That small amount is making a difference for me.

When I took 1/4 pill a day, I couldn't stay awake at all. It was too much. Can you believe it? Just doesnt' seem possible but it is.

Michigan Jan

Link to comment
Share on other sites

The other drug I am (was) taking is Zyprexa. It was supposed to even out the effects of the Lexapro so I can sleep.

It was working, but I stopped taking it. Since I need to take such small amounts of drugs, I noticed that the Zyprexa pills are coated. So I called Lily and asked about cutting them. They said they are not time released nor enteric coated but the drug can cause contact dermatitis when cut so they don't recommend cutting them.

So I cut mine carefully and stored the cut pieces in a baggie and washed my hands. A few days later I developed contact dermatitis on my face and neck. It was the same day as having my hair colored. Now it seems perhaps it was the Zyprexa. So I stopped it until I can see my Doc later this week.

Anyway, will post about what happens, or if I get a new med to even out the Lexapro. I was wide awake aobut 6 times last night.

Michigan Jan

Link to comment
Share on other sites

  • 2 weeks later...

Hello! Sorry, I am catching up on the forum, or I would have replied sooner. I take 5 mg of Lexapro, and have for two years. I really do well with it. It slowed down the GI/IBS symptoms, and it did slow my heart rate down. During the first 5 months of taking it, I would literally have energy racing through my veins. A coworker said I was literally radiating energy. I talked fast, walked fast, I felt stuck on hyperspeed! It was great while it lasted, except for the insomnia, for which Dr. Low gave me phenobarbital (which I only took once 'cause it made me ill). After about 5 months, I did come back down to earth. I didn't crash, I just returned to a normal level. My POTS was improved after I started the Lexapro, I was able to return to work full time and resume going to school part time. For me, it has been a lifesaver.

Link to comment
Share on other sites

  • 5 months later...

Just a note for those of you who need to be on small doses of Lexapro or other medications. You can get a liquid form of Lexapro and probably other medications. This gives you much greater control over measuring out a small dose than trying to cut the pill form in half or quarters. I have dysautonomia, and my doctor just prescribed Lexapro to see if it will help. But I'm extremely sensitive to medication, so we're starting with a very low dose, and then may increase it if necessary. And for that reason he prescribed the liquid form, which is very convenient to use at small or large doses.

Link to comment
Share on other sites

Hi,

I LOVE Lexapro!!! The trick is staying on one dose for about 5-6 weeks to see any improvement in POTS symptoms. 3 months in is a good time to up the dosage. I have read some research on Lexapro related to POTS and it is supposed to help nerve conduction which could improve POTS symptoms. Lexapro has the least side effects of all seritonin reuptake inhibitors. Which basically kep your nerve endings from accepting seritonin once iuts released into the synapse (the space betwen the nerves) which can cause a variety of symptoms until your body gets used to it.

When I first started Lexapro I was so happy, couldnt quit grinning. Everyone wanted to know what I was on. And wanted some (lol). Then I would get all psychodelic and strobe. Then it eased off. After 8 weeks my doc upped my dose to 20mg. I think it helps tremendously!

Good Luck and dont give up.

Janine

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...